1st full day off lyrica

Discussion in 'Fibromyalgia Main Forum' started by selasela, Jun 3, 2006.

  1. selasela

    selasela New Member

    I took 75 mg 2 x per day for 2 months; i noticed very little difference, minimal at best. I weaned myself off. SO far, I am having some "crisp" nerve pain, especially in arms my arms. THis stuff was expensive--$52 after my insurance paid--and the monthly cost of my insurance is huge! I am also so fearful of brand new meds; i just keep waiting to hear that they do things like increase risk of stroke, cause you to grow a second head, etc., etc. I have a friend who is a nurse, and she said she thought that neurontin was recently implicated in some type of risk--does anyone know the details. She also says that her patients often take neurontin--and she's a hospice nurse. I feel bad, but i'm not terminal. Fibro patients just seem to have such a concoction of "trial and error drugs" and this makes me nervous. Compare neurontin and lyrica. Is there anyone else who hated Lyrica? I keep thinking I'll panic in a few hours and dash out to get my refill. I had to get it special approved by my insurance. Geez, I feel so torn! Thoughts?!
  2. tonakay

    tonakay New Member

    I had a sample bottle of lyrica to take one 50 mg a bedtime for sleep/pain issues. But by the fourth day I quit, my hands and feet were swelling and driving me crazy!
  3. ilovecats94

    ilovecats94 New Member

    and one med that was for the treatment of diabetic neuropathy. My endo told me that was the only drug for that, at that time, but it really isn't true as there is Topamax, etc.

    Anyway, I took this one time for a day or so and felt worse and quit it. I don't have much patience when it comes to meds. If it doesn't make me feel better quickly, it is off my list. I find Prozac, Xanax, and Arthrotec work for my pain plus Lortabs for additional pain.

    I haven't tried the newer meds and I doubt I'll change since I'm doing okay on what I'm on now, except for chronic fatigue.

    Yes, newer meds scare me and my insurance usually puts them as either not covered or at the higher $35 copay.

    Good luck to you!

    Hugs,
    Faye
  4. msmac

    msmac New Member

    I have been on it, now at 200 twice a day, started last October. I had a lot more pain, more than the fibro, herniated disc, sciatica bothering a lot, etc. The fog and high it gives keeps me from driving all the time. When I first started I thought it caused cramps in feet, worse than the spasms I had in my back which seemed to get better. I also got ravenous on this, though seem to have leveled off and have lost most of the weight I had gained on it, with no other real problems.

    As you know, you have to wean off it very carefully. It is a drug that takes time to start working, but longer to get off safely. Only you and your doctor, or his nurse might help, can decide what to do and if you have had all the benefits it can give, then maybe it is time to go off.

    The pain we have is often as bad as cancer and hospice patients, and this has been documented. It is hard to get a team that understands this and will properly medicate us when we need this. So, don't be too quick to make changes thinking that your pain may really be "not that bad." Hopefully in the next few months there may be more on a cure for us that will allow us to do some other medical things and allow us to stop these potent drugs. Best wishes!

    One more thing on the arm pain: I was just diagnosed as having thoracic outlet syndrome, and therefore want to remind you that there could be other things going on, so PLEASE discuss with your doctor! before making any major changes. You are on a really low dose, still.
    [This Message was Edited on 06/04/2006]
  5. ohmygoodness

    ohmygoodness New Member

    First full week on 75 of lyrica. Nothing too bad just can't take it during the day makes me sleepy. had a friend on neurontin. Yes, expensive - isn't it all - nothing is covered and if it is it is ongoing. Yes you do feel bad and yes I agree with the other post you are in pain, really don't downgrade it just because you're not dying. ON any given day I feel like dying, but I get over it, but not without trying whatever might help. Just be in tune to your body and if what you take is giving you really serious side effects go back to the doc. My first day on Lyrica (just night as it makes me sleepy) I felt really weird, after that I was fine (so far). It is better for me than Flexeril, which gave me a hangover and I could not take every night as it had a cumulative effect of tiredness as did Paxil for me. Now I actually wake up feeling decent as far as not being tired. tonight I have my foot issues preventing its effectiveness. Some nights I had to take a full Flex, some a half, some a quarter it depended on my pain level. I felt like you about the meds and such early on. I felt like well it could be worse, stop whining. Well 8 years later and it's getting really old and now my feet are a mess. It's time to bring out the big guns and this is my summer of find out what works better - with acupuncture and a new med and continuous birth control and I think my hormones made me a mess each month. Off the Paxil off the Flex.